Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 8, NWS Missoula, MT

February 4, 2008Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Feb 4, 2008, 1:16 PM PST for Idaho County, Idaho. It took effect at Feb 5, 2008, 1:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 1:16 PM PST (21:16 UTC)
In effect from
Feb 5, 2008, 1:00 PM PST
Expired
Feb 5, 2008, 10:00 PM PST
In force
9 hr
Issued by
NWS Missoula, MT

County Idaho County, ID

The radar

The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 042116
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
216 PM MST MON FEB 4 2008

IDZ008-050500-
/O.NEW.KMSO.WI.Y.0008.080205T2100Z-080206T0800Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
116 PM PST MON FEB 4 2008

...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO MIDNIGHT PST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO MIDNIGHT PST
TUESDAY NIGHT. 

ANOTHER PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE
TUESDAY AND TUESDAY NIGHT. AS THE STORM APPROACHES...SOUTH WINDS
SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY
AFTERNOON AND EVENING. 

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KMSO 050425
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
925 PM MST MON FEB 4 2008

IDZ008-051200-
/O.CON.KMSO.WI.Y.0008.080205T2100Z-080206T0800Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
825 PM PST MON FEB 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO MIDNIGHT
PST TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO MIDNIGHT
PST TUESDAY NIGHT. 

ANOTHER PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE
TUESDAY AND TUESDAY NIGHT. AS THE STORM APPROACHES...SOUTH WINDS
SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY
AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 051028
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
328 AM MST TUE FEB 5 2008

IDZ008-060000-
/O.EXT.KMSO.WI.Y.0008.080205T2100Z-080206T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
228 AM PST TUE FEB 5 2008

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING. 

ANOTHER PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE
TODAY INTO TONIGHT. AS THE STORM APPROACHES...SOUTH WINDS SHOULD
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY AFTERNOON
AND EVENING.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 052132
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
232 PM MST TUE FEB 5 2008

IDZ008-060545-
/O.CON.KMSO.WI.Y.0008.000000T0000Z-080206T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
132 PM PST TUE FEB 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS EVENING. AN APPROACHING STRONG FRONTAL SYSTEM WILL ALLOW
STRONG WINDS TO INCREASE THIS EVENING BEFORE SHIFTING TO THE SOUTHWEST
AND DIMINISHING LATER TONIGHT. 

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

IDZ007-060545-
/O.NEW.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/
OROFINO/GRANGEVILLE REGION-
132 PM PST TUE FEB 5 2008

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING FOR THE CAMAS PRAIRIE AND GRANGEVILLE AREA...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION
LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG
SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER THE
CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE
WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS75 KMSO 060533
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1033 PM MST TUE FEB 5 2008

IDZ008-060645-
/O.EXP.KMSO.WI.Y.0008.000000T0000Z-080206T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
933 PM PST TUE FEB 5 2008

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING.

COLD FRONT IS CURRENTLY MOVING THROUGH THE LOWER HELLS CANYON
REGION THIS HOUR. THE STRONG WINDS WILL CONTINUE UNTIL 10 PM PST
THEN DECREASE TOWARD MIDNIGHT. THEREFORE WILL LET THE ADVISORY
EXPIRE.

$$

IDZ007-061145-
/O.CON.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/
OROFINO/GRANGEVILLE REGION-
933 PM PST TUE FEB 5 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION
LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG
SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER
THE CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE
WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 4, 6:47 AM PST, 6 hours 29 minutes earlier.

Area forecast discussion, Feb 4, 6:47 AM PST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
747 AM MST MON FEB 4 2008

.UPDATE...FORECAST FOR NORTHERN BITTERROOT...MISSOULA VALLEY
SOUTHEASTWARD TO BUTTE UPDATED FOR MORNING SNOW.

&&

.DISCUSSION...A WEATHER DISTURBANCE AND SURGE OF MOISTURE IS
MOVING ACROSS WEST-CENTRAL MONTANA THIS MORNING. AS THIS MOISTURE
AND ENERGY FROM THIS DISTURBANCE INTERACTS WITH A STATIONARY
SURFACE FRONT OVER WEST-CENTRAL MONTANA...SNOW SHOWERS HAVE BEEN
ENHANCING. ALREADY RECEIVED REPORTS UP TO 2 INCHES IN THE NORTHERN
BITTERROOT VALLEY. BIG QUESTION IS HOW MUCH MORE AND WHETHER AREAS
LIKE DEER LODGE...ANACONDA...AND BUTTE MAY SEE SIMILAR
ACCUMULATION. SINCE THE TRANSLATION OF THE MOISTURE AND ENERGY IS
TOWARDS THE SOUTHEAST AND THE FRONT ALSO SEEMS TO AT LEAST
PARTIALLY EXIST IN THE BUTTE AREA...BELIEVE SOME SNOW ACCUMULATION
LIKELY THESE AREAS AS WELL. FORECASTS HAVE BEEN UPDATED...ALTHOUGH
MAY FURTHER UPDATE DEER LODGE TO BUTTE TO ADD IN A BIT MORE SNOW
ACCUMULATION THIS MORNING. OVERALL...THE SURFACE FRONT RAPIDLY
WEAKENS AND SHIFTS EASTWARD MID DAY AND AFTERNOON. SO...THE
CURRENT ENHANCEMENT OF THE SNOW SHOULD DECREASE.

&&

.AVIATION...WIDESPREAD MOUNTAIN OBSCURATIONS AND AREAS OF LOW
VISIBILITIES WILL CONTINUE THIS MORNING...ESPECIALLY ACROSS
WEST-CENTRAL MONTANA. CONDITIONS SHOULD GRADUALLY IMPROVE MID DAY
AND THIS AFTERNOON AS THE CURRENT WEATHER DISTURBANCE SHIFTS TO
THE SOUTHEAST.

&&

.PREV DISCUSSION... /ISSUED 637 AM MST MON FEB 4 2008/

UPDATE...ISSUED AN UPDATE TO INCREASE CHANCES OF SNOW TO ACCOUNT
FOR CURRENT SNOWFALL OVER NORTHWEST MONTANA AND NORTHERN IDAHO.

DISCUSSION...AN UNSTABLE ATMOSPHERE OVER NORTHWEST MONTANA AND
NORTHERN IDAHO HAS ALLOWED SNOW SHOWERS TO DEVELOP THIS MORNING. A BREAK
IN THE SNOWFALL CAN BE EXPECTED THIS MORNING BEFORE ANOTHER ROUND
OF SNOW IS POSSIBLE WITH A WEAK SYSTEM MOVING IN FROM WASHINGTON.

AVIATION...SNOW SHOWERS THIS MORNING WILL REDUCE VISIBILITIES AND
LOWER CEILINGS NEAR THE MSO AND BTM TERMINALS. MOUNTAIN AND PASS
OBSCURATIONS ARE EXPECTED TO CONTINUE IN PLACES TODAY AND TONIGHT
AS UNSETTLED WEATHER CONTINUES OVER THE NORTHERN ROCKIES.
OBSCURATIONS WILL MORE PREVALENT NEAR THE IDAHO/MONTANA BORDER.

PREV DISCUSSION... /ISSUED 308 AM MST MON FEB 4 2008/

DISCUSSION...AN UNSTABLE AIRMASS WILL ALLOW SNOW SHOWERS TO
CONTINUE OVER NORTHERN IDAHO AND NORTHWEST MONTANA THROUGH THIS
MORNING. A SHORTWAVE CURRENTLY MOVING OVER EASTERN WASHINGTON
WILL MOVE ACROSS THE NORTHERN ROCKIES LATER THIS MORNING AND THIS
AFTERNOON. WITH THE LACK OF GROUND REPORTS OF SNOWFALL FROM THIS
SYSTEM AS IT MOVES OVER EASTERN WASHINGTON IT IS LIKELY THE SNOW
WILL BE CONFINED TO THE HIGHER TERRAIN. THE ATMOSPHERE WILL STAY
UNSTABLE IN THE LOWER LEVELS KEEPING THE POTENTIAL FOR SNOW
SHOWERS IN THE FORECAST THROUGH TONIGHT.

THE NEXT FRONTAL SYSTEM WILL BEGIN TO IMPACT THE REGION TUESDAY
AFTERNOON. THE HEAVIEST PRECIPITATION IS EXPECTED OVER NORTHWEST
MONTANA AND NORTHERN IDAHO. THIS WILL BE A FAIRLY FAST MOVING
SYSTEM...LEAVING COLDER AIR IN ITS WAKE. SYNOPTIC SCALE LIFT IS
EXPECTED TO SET UP OVER NORTHWEST MONTANA AND CENTRAL IDAHO
WEDNESDAY NIGHT INTO THURSDAY. THIS SHOULD BRING STEADY SNOW TO
THIS REGION. IT IS POSSIBLE ACCUMULATIONS WITH THIS STEADY SNOW
WILL BE HIGHER THAN WITH TUESDAYS COLD FRONT...ESPECIALLY FOR
VALLEY LOCATIONS.

SWIFT NORTHWESTERLY FLOW WILL BRING CONTINUED UNSETTLED WEATHER WITH
MAINLY MOUNTAIN SNOW SHOWERS TO THE NORTHERN ROCKIES FRIDAY INTO
THE WEEKEND. TEMPERATURES ARE EXPECTED TO RAISE TO ABOUT 5
DEGREES ABOVE NORMAL BY THE END OF THE WEEK AS HIGH PRESSURE
BUILDS OVER THE WESTERN US.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION.

ID...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR NORTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...BAUCK
LONG TERM....LOEFFELBEIN
AVIATION...BAUCK

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 1:25 PM PSTBlowing Snow AdvisoryMSOClearwater, Idaho24 hr
Feb 4, 1:25 PM PSTHeavy Snow WarningMSOClearwater44 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.